Skip to main content

Research Repository

See what's under the surface

Advanced Search

On symmetries of crystals with defects related to a class of solvable groups (S1)

Nicks, Rachel; Parry, Gareth P.

Authors

Rachel Nicks rachel.nicks@nottingham.ac.uk

Gareth P. Parry gareth.parry@nottingham.ac.uk



Abstract

We consider distributions of dislocations in continuum models of crystals which are such that the corresponding dislocation density tensor relates to a particular class of solvable Lie group, and discrete structures which are embedded in these crystals. We provide a canonical form of these structures and, by finding the set of all generators of a corresponding discrete subgroup, we determine the ‘material’ symmetries that constrain appropriate strain energy functions.

Journal Article Type Article
Publication Date Jan 1, 2012
Journal Mathematics and Mechanics of Solids
Print ISSN 1081-2865
Electronic ISSN 1081-2865
Publisher SAGE Publications (UK and US)
Peer Reviewed Peer Reviewed
Volume 17
Issue 6
APA6 Citation Nicks, R., & Parry, G. P. (2012). On symmetries of crystals with defects related to a class of solvable groups (S1). Mathematics and Mechanics of Solids, 17(6), doi:10.1177/1081286511427485
DOI https://doi.org/10.1177/1081286511427485
Publisher URL http://mms.sagepub.com/content/17/6/631.abstract
Copyright Statement Copyright information regarding this work can be found at the following address: http://eprints.nottingh.../end_user_agreement.pdf

Files

Solvable1.pdf (433 Kb)
PDF

Copyright Statement
Copyright information regarding this work can be found at the following address: http://eprints.nottingham.ac.uk/end_user_agreement.pdf





You might also like



Downloadable Citations

;